MU Digital Repository
Logo

Morbilliform Rashes due to Erythromycin in a Patient with Herpes Zoster Infection

Prabhu, Smitha and Prabhu, Mukhyaprana (2007) Morbilliform Rashes due to Erythromycin in a Patient with Herpes Zoster Infection. Journal of Pakistan Association of Dermatologists , 17. pp. 125-129.

[img] PDF
12. Case report Morbilliform eruption due to erythrocin case report.pdf - Published Version
Restricted to Registered users only

Download (281kB) | Request a copy

Abstract

Erythromycin is a macrolide antibiotic active again st many gram-positive infections and few gram-negative bacteria, as well as mycoplasmas, spirochetes, chlamydiae and rickettsiae.Dermatological reactions appear to be rare with ery thromycin and mainly include maculopapular rashes, pruritus, urticaria, and angioedema, Reports of morbiliform rashes due to erythromycin are rare. We report a case of morbiliform reaction due to erythromycin in a patient suffering from herpes zoster with established causality, severity and preventability assessments.Upon development of the adverse drug reaction, we stopped the drug and managed the patient with systemic corticosteroids.

Item Type: Article
Uncontrolled Keywords: Erythromycin; Morbilliform rashes; Causality; Severity; Preventability
Subjects: Medicine > KMC Manipal > Dermatology
Medicine > KMC Manipal > Medicine
Depositing User: KMC Manipal
Date Deposited: 25 Jul 2015 10:23
Last Modified: 25 Jul 2015 10:23
URI: http://eprints.manipal.edu/id/eprint/143521

Actions (login required)

View Item View Item